Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 22, NWS Melbourne, FL

March 31, 2020

NWS Melbourne, FL issued this small craft advisory at Mar 31, 2020, 3:59 AM EDT. It took effect at Mar 31, 2020, 8:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2020, 3:59 AM EDT (07:59 UTC)
In effect from
Mar 31, 2020, 8:00 PM EDT
Expired
Apr 1, 2020, 5:00 PM EDT
In force
21 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

257 
WHUS72 KMLB 310759
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
359 AM EDT Tue Mar 31 2020

AMZ550-552-555-011200-
/O.NEW.KMLB.SC.Y.0022.200401T0000Z-200401T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
359 AM EDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

* WHAT...West winds increasing to 20 kt tonight, with gusts up to
  30 kt expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 8 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-012100-
/O.NEW.KMLB.SC.Y.0022.200401T0000Z-200401T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
359 AM EDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

* WHAT...West winds increasing to 20 to 25 kt tonight, with gusts
  up to 35 kt and seas 5 to 7 feet expected. Winds will then
  become north to northwest into Wednesday, decreasing to 15 to 20
  knots, with seas building to 6 to 8 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 8 PM this evening to 5 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
2 follow-up statements
584 
WHUS72 KMLB 011228
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
828 AM EDT Wed Apr 1 2020

AMZ550-552-555-011330-
/O.EXP.KMLB.SC.Y.0022.000000T0000Z-200401T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
828 AM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft should continue to exercise caution in the nearshore
Atlantic waters today, with north winds of 15 to 20 knots and
seas of 4 to 6 feet.

$$

AMZ570-572-575-012100-
/O.CON.KMLB.SC.Y.0022.000000T0000Z-200401T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
828 AM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...North winds of 20 to 25 knots will decrease later today
  to 15 to 20 knots, with seas of 6 to 8 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Through 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
382 
WHUS72 KMLB 012105
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
505 PM EDT Wed Apr 1 2020

AMZ570-572-575-031200-
/O.EXP.KMLB.SC.Y.0022.000000T0000Z-200401T2100Z/
/O.NEW.KMLB.SC.Y.0023.200402T1200Z-200403T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
505 PM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 AM EDT
FRIDAY...

* WHAT...Hazardous seas of 6 to 8 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...From 8 AM Thursday to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wave conditions will be hazardous for small craft. Inexperienced 
mariners, especially those operating smaller vessels, should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:45 PM EDT, 6 hours 14 minutes earlier.

Area forecast discussion, Mar 30, 9:45 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
945 PM EDT Mon Mar 30 2020

.DISCUSSION...

...Heightened Fire Weather Danger on Tuesday...

Tonight...Sea breeze collision occurring at this time from DED-MCO-
Kissimmee but atmosphere too dry in the low levels for even much
cloudiness to result. Cirrus will stream overhead from the W/NW and
produce a partly cloudy sky.  Lows will continue above average
in the mid to upper 60s.

Tuesday...Low level W/SW winds will increase across the area ahead
of a cold front moving into the panhandle by early evening. Breezy/
gusty conditions will develop from mid day thru the afternoon, strong
enough to hold off the east coast breeze. As a result, max temps will
be noticeably hotter at the coast, reaching the lower 90s. Some
increase in high cloudiness across nrn sections late and mostly sunny
conditions for the central and south. Record highs will be threatened
across much of east central FL (see below), except Orlando which has a
higher record temp of 95 degrees.

&&

.AVIATION...
Generally VFR conditions, though there could be some patches of
stratus toward sunrise. Breezy/gusty W/SW winds will develop Tue
12-15kts gusting 22-25kts. A chance of SHRA after 00Z.

&&

.MARINE...
No significant changes to the current coastal waters forecast.
Tonight...SE winds to 10-15 knots this evening will veer toward the
SW by sunrise. Seas 2 ft nearshore to 3 ft offshore.

Tue...SW flow near 15 knots and up to 15-20 knots offshore will
elevate seas to 4 ft across the well offshore waters with lower seas
near the east coast. Marginal SCEC conditions expected offshore and
headlines may be needed by afternoon.

&&

.FIRE WEATHER...
No change to the outlook for Tue, as SW winds increase to 15-20mph
with gusts up to 30 mph. RH values will drop below 45 percent, with
some locations dipping below 40 percent. Fire Weather danger will be
High in spite of min RH values being forecast to remain a little
above 35 percent.

&&

.CLIMATE...
Leesburg (92F) and Sanford (93F) broke their record highs today.
On Tue, potential for record highs will expand to Melbourne, Vero
Beach and Fort Pierce since offshore (W/SW) flow will be strong enough
to hold off the sea breeze.

Site Date   Record  Date   Record
            /Year          /Year
DAB  3/30  91-1939  3/31  90-1954
LEE  3/30  91-1991  3/31  88-2016
SFB  3/30  91-2000  3/31  92-1970
MCO  3/30  97-1907  3/31  95-1907
MLB  3/30  92-1975  3/31  91-1954
VRB  3/30  91-2011  3/31  90-1975
FPR  3/30  91-2011  3/31  90-1993

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  89  62  73 /   0  10  40   0
MCO  68  90  64  79 /   0  10  40  10
MLB  69  91  66  77 /   0   0  30  10
VRB  67  91  65  79 /   0   0  30  10
LEE  67  89  63  78 /   0  10  40   0
SFB  68  90  64  77 /   0  10  40   0
ORL  70  90  65  79 /   0  10  40   0
FPR  66  91  65  81 /   0   0  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Watson/Combs
Hazardous weather outlook, Mar 30, 7:55 PM EDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
755 PM EDT Mon Mar 30 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-310900-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
755 PM EDT Mon Mar 30 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Well above normal temperatures will continue into Tuesday, with
near record highs in the low 90s expected toward the east coast.
Persons who will be working or recreating outdoors should wear sun
protection, remain hydrated, and take indoor rest breaks as needed.

The hot and dry pattern combined with gusty southwest to west
winds Tuesday afternoon will lead to a high Fire Danger across the
area. The fire danger will then remain high, especially across the
interior, through the remainder of the week as a drier airmass behind
a weak cold front generates low relative humidity values west of I-95
each afternoon.

Poor to hazardous boating conditions expected across the coastal
waters Tuesday night and Wednesday, as west to northwest winds
increase near 20 knots.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly/Weitlich

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.